MAUDE Adverse Event Report: ARTHREX, INC. 3-0 FW,18" BLU W/TPR NDL 15 MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. 3-0 FW,18" BLU W/TPR NDL 15 MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 3-0 FW,18" BLU W/TPR NDL 15 MM
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Impaired Healing (2378)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The root cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
A patient reported that on (b)(6) 2018 she had undergone two different procedures on her right hand on different fingers.One procedure has had no issues.The right index finger which had the extensor tendon repair is not healing.The finger has had puss draining and has continually been having pieces of the sutures pushing out through the skin, with the most recent piece being approximately 2 inches long on (b)(6) 2019.Patient has been prescribed two courses of antibiotics.Patient developed colitis and c-diff from the antibiotics resulting in her having to go to the hospital.Patient has continued to soak her finger once per day and believes all pieces of the sutures may have now come out as the puss appears to have dissipated.Patient's only known allergy is iodine contrast.Part number was not known at the time of initial report.Additional information has been accepted.Additional information obtained (b)(6) 2019: the procedures performed on (b)(6) 2018 were right index finger primary tendon repair zone 5 and right middle finger extensor tendon centralization with reconstruction of the radial sagittal band.During the procedure the surgeon used arthrex 3.0 fiberwire.Specific part number unknown.Patient contacted facility who informed her that they do not keep an implant log for sutures.Patient had surgery on (b)(6) 2019 to remove the remaining fiberwire and clean out the area that would not heal.Additional information obtained (b)(6) 2019: patient states the second surgery on (b)(6) 2019 was a debridement of wound with removal of any remaining suture and tenolysis (release of adhesions).Surgeon did find some fiberwire still present at that time.The patient has confirmed with the facility that the facility does not keep an implant log for sutures.And therefore facility cannot confirm the specific arthrex suture product number that was used for this patient's (b)(6) 2018 procedure.Patient provided numerous pictures of her hand prior to second surgery.Sales rep has also confirmed with the facility that they do not record suture product numbers on their implant log.Additional information obtained (b)(6) 2019: patient provided pictures of her hand post the (b)(6) 2019 procedure to clean out the remaining fiberwire from her right index finger.Update 4/3/2019: using sales data of 3.0 fiberwire that has been purchased by the facility arthrex will report this incident using part number ar-7227-01 as the most likely part number based on this 3.0 fiberwire being the largest volume purchased by the facility.

Brand Name
3-0 FW,18" BLU W/TPR NDL 15 MM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8526623
Report Number1220246-2019-01040
Device Sequence Number19314740
Product Code GAT
UDI-Device Identifier00888867041561
UDI-Public00888867041561
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3-0 FW,18" BLU W/TPR NDL 15 MM
Device Catalogue NumberAR-7227-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Initial Report FDA Received Date04/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;